Massachusetts, 2008Hail and Damaging Winds in Massachusetts, June 22 to 23, 2008
June 22 to 23, 2008 · NWS ALY · 3 events in 1 county or zone
A developing upper level trough, combined with several weak surface boundaries, led to the development of numerous showers and thunderstorms during Sunday afternoon and evening on June 22nd, some of which became severe. Additional isolated severe thunderstorms developed late Sunday night, into the early morning hours of Monday June 23rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing upper level trough, combined with several weak surface boundaries, led to the development of numerous showers and thunderstorms during Sunday afternoon and evening on June 22nd, some of which became severe.
Additional isolated severe thunderstorms developed late Sunday night, into the early morning hours of Monday June 23rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 22, 1:45 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 22, 1:45 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT SUN JUN 22 2008
.SYNOPSIS...
SEVERAL DISTURBANCES IN ADVANCE OF AN UPPER LEVEL LOW OVER
SOUTHERN ONTARIO AND THE GREAT LAKES REGION WILL PRODUCE PERIODS OF
SHOWERS AND THUNDERSTORMS TODAY THROUGH MONDAY. SOME OF THE
THUNDERSTORMS MAY BECOME STRONG TO SEVERE. THE OCCLUDED FRONT TO
THE SYSTEM WILL MOVE EAST OF THE REGION MONDAY NIGHT INTO TUESDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
***A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL ZONES UNTIL
10 PM EDT***
ATMOSPHERE IS IN THE PROCESS OF DESTABILIZING AND RELOADING. CELLS QUICKLY
FIRING UP FROM OUR AREA AND POINTS EAST. THE POTENTIAL EXISTS FOR
ANY OF THESE STORMS TO BECOME STRONG TO LOCALLY SEVERE...PRODUCING
LARGE HAIL AND WIND GUSTS TO 60 MORE MPH.
LATEST MSAS ANALYSIS SHOWS LIFTED INDICES HAVE BECOME NEGATIVE
ONCE MORE ACROSS MOST OF OUR AREA...AND LAPSE RATES ARE STEEPENING.
RADAR SHOWS CELLS QUICKLY POPPING UP MAINLY FROM HUDSON VALLEY
EASTWARD...BUT OTHER ONES FURTHER WEST AS WELL. THE THREAT IS
THERE UNTIL 1000 PM EDT.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
SUNDAY NIGHT...ANY SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO
DECREASE IN THE LATER EVENING WITH SOME PATCHY FOG FORMING...AS THE
SKIES WILL LIKELY BECOME PARTLY CLOUDY. A MID AND UPPER JET MAX
BEGINS TO INCH CLOSE TO THE FCST AREA FROM THE SOUTH AND WEST
TOWARDS 1200 UTC...AND THIS MAY ACTUALLY INCREASE THE CHANCES FOR
SVR WEATHER FROM THE CAPITAL DISTRICT...SRN VT...AND THE CATSKILLS
SOUTHWARD FOR MONDAY. SPC DAY 2 LOOKS ACTUALLY PRETTY GOOD.
MONDAY...THE SHORT TERM MODEL GUIDANCE INDICATES THE OCCLUDED
FRONT ASSOCIATED WITH THE POSITIVELY TILTED UPPER LEVEL TROUGH
UPSTREAM MAY TRIGGER ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS. A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE WITH
EVEN SOME DECENT SOLAR HEATING DURING THE MORNING THAT A
CLUSTER/LINE OF SEVERE THUNDERSTORMS MAY OCCUR. AN 250 HPA JET
STREAK OF 90-100 KTS WILL BE OVER CNTRL-ERN PA...ERN NY...AND WRN
NEW ENGLAND. THE DEEP SHEAR LOOKS BETTER WITH AROUND 50 KTS
POTENTIALLY REALIZING SURFACE BASED INSTABILITY OF 1000-2000
J/KG...SO LARGE HAIL AND BOWING SEGMENTS ALONG A LINE MAY BE
POSSIBLE. WE WILL CONTINUE TO MENTION THE SEVERE THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.
MONDAY NIGHT...THE OCCLUDED BOUNDARY SHOULD MAKE STEADY PROGRESS
ACROSS ERN NY WITH SHOWERS AND THUNDERSTORMS TAPERING AROUND
MIDNIGHT. WE TENDED TO LOWER THE POPS TO SLIGHT CHANCE VALUES
AFTER 0400 UTC TUE. SFC HIGH PRESSURE BEGINS TO BUILD IN FROM THE
MIDWEST TUESDAY MORNING...THE UPPER TROUGH AXIS STILL WILL LINGER
OVER ERN NY/WRN NEW ENGLAND ON TUE.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
UPPER TROUGH AXIS FINALLY MOVES OFF TO THE EAST TUESDAY EVENING.
WILL HAVE LINGERING THREAT FOR CONVECTIVE TUESDAY. FLOW BECOMES
FLATTENED ACROSS THE NORTHERN TIER OF THE UNITED STATES FOR MID WEEK
WITH HIGHER PRESSURE BUILDING IN AT THE SURFACE. IMPULSES WILL MOVE
THROUGH QUICK FLOW WITH THE SURFACE RIDGE GETTING SUPPRESSED. THE
NEXT MAIN SHORT WAVE MOVES ACROSS WESTERN CANADA WITH A TROUGH
DIGGING ACROSS THE GREAT LAKES REGION NEXT WEEKEND AND A RIDGE
BUILDING OVER THE PLAINS. THE MODELS DIFFER WITH HOW AMPLIFIED THE
PATTERN WILL GET. THE ECMWF IS THE MOST ROBUST. GENERALLY...FINALLY
LOOKING AT DRY WEATHER FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS RETURNING FOR LATE IN THE
WEEK INTO NEXT WEEKEND.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
***SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM EDT***
THE ATMOPSHERE IS IN THE PROCESS OF DESTABILIZING AND CELLS ARE
FIRING UP FROM THE HUDSON VALLEY ON EAST. HOWEVER...SOME OTHER
CELLS ARE FIRING UP AS WELL.
WHILE NOT INCLUDED IN THE TAFS (SINCE THE CONFIDENCE IS STILL LOW)...THE
POTENTIAL IS THERE FOR ANY THUNDERSTORM TO PRODUCE WIND GUSTS
BRIEFLY TO 60 MPH AND WIND HAIL TO PENNY SIZE.
ACTIVITY COULD LINGER INTO THE EVENING HOURS...THEN SLOWLY DIE
OFF OVERNIGHT. THE NEXT BIG PROBLEM COULD BE FOG OVERNIGHT. IF WE
GET ANY THIN SPOTS...SHOULD BE LOTS OF FOG. FOR NOW...CONFINE IFR
FOG TO KGFL BUT OTHER PLACES WILL BE VERY CLOSE TO THE IFR/MVFR
THRESHOLD.
OUTSIDE THE THUNDERSTORMS...NO REAL PROBLEM WITH THE
WINDS...GENERALLY REMAINING OUT OF A S OR SW DIRECTION GENERALLY
UNDER 12 KTS (EXCEPT LOCALLY SOME GUSTS IN OUTFLOW AREAS PRODUCED
BY THE THUNDERSTORMS. THE WIND WILL BECOME LIGHT TONIGHT VARIABLE
TO A SOUTHERLY DIRECTION.
OUTLOOK...
MON...VFR/MVFR...MORE SHRA/TSTMS LIKELY.
TUE...VFR...CHC OF PM -SHRA/TSTMS.
WED...VFR...NO SIG WX.
THU...VFR...CHC -SHRA/TSTMS.
&&
.HYDROLOGY...
THE NEXT FEW DAYS WILL FEATURE PERIODS OF SHOWERS AND
THUNDERSTORMS. PRECIPITABLE WATER VALUES WILL RISE TO ABOUT 150%
OF NORMAL IN SOME LOCATIONS. HEAVY DOWNPOURS FROM THUNDERSTORMS
ARE LIKELY WITH ONE TO TWO INCHES OCCURRING IN SOME LOCATIONS.
OVERALL...MAIN STEM RIVERS WILL NOT HAVE SIGNIFICANT RISES.
HOWEVER...SOME SMALL CREEKS AND STREAMS MAY REACH BANKFULL IN
PERSISTENT OR HEAVY RAINFALL TODAY AND TOMORROW. SOME RURAL/URBAN
AND SMALL STREAM ADVISORIES MAY BE NECESSARY...BUT FLOODING IS NOT
EXPECTED. A DRIER AIR MASS WILL BUILD IN BY MID WEEK.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
NEAR TERM...HWJIV
AVIATION...HWJIV
Hazardous weather outlook, Jun 22, 3:26 AM EST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
426 AM EDT SUN JUN 22 2008
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
426 AM EDT SUN JUN 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS
MAY BECOME SEVERE. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE
OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL GREATER THAN THREE
QUARTERS OF AN INCH IN DIAMETER. STORMS WILL MOVE NORTHEAST AT 30
MPH. IN ADDITION...STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL
THAT COULD LEAD TO SOME URBAN OR RURAL AND SMALL STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY
AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH
AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN
WITH ANY SEVERE THUNDERSTORMS.
THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF
THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
TAW
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jun 22, 10:11 AM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1111 AM EDT SUN JUN 22 2008
NYZ053-054-084-221600-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN WASHINGTON NY-
1111 AM EDT SUN JUN 22 2008
...STRONG THUNDERSTORMS IN RENSSELAER AND WASHINGTON COUNTIES...
AT 1109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GREENWICH TO HOOSICK FALLS TO AVERILL PARK...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF MECHANICVILLE TO HOOSICK FALLS
TO 8 MILES SOUTHEAST OF TROY...AND MOVING NORTHEAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
GRAFTON...CAMBRIDGE AND BERLIN BY 1125 AM
HOOSICK FALLS BY 1130 AM
SALEM BY 1135 AM
SEEK SHELTER UNTIL THE STORMS HAVE PASSED.
Special weather statement, Jun 22, 10:29 AM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1129 AM EDT SUN JUN 22 2008
VTZ013>015-221630-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
1129 AM EDT SUN JUN 22 2008
...STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES...
AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ARLINGTON TO BENNINGTON...AND MOVING NORTHEAST AT 19 MPH.
THUNDERSTORMS WILL BE NEAR...
MANCHESTER BY 1140 AM EDT
MANCHESTER CENTER AND 8 MILES SOUTHEAST OF DORSET BY 1145 AM EDT
MANCHESTER CENTER BY 1150 AM EDT
STRATTON BY 1215 PM EDT
LONDONDERRY BY 1225 PM EDT
WEST WARDSBORO BY 1230 PM EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
KGS
Special weather statement, Jun 22, 11:18 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1218 PM EDT SUN JUN 22 2008
NYZ053-054-084-221700-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN WASHINGTON NY-
1218 PM EDT SUN JUN 22 2008
...A STRONG THUNDERSTORM IN RENSSELAER AND WASHINGTON COUNTIES...
AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
13 MILES SOUTHWEST OF GREENWICH...OR ABOUT OVER MECHANICVILLE...AND
MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
GREENWICH AND CAMBRIDGE BY 1250 PM EDT
IN ADDITION TO HAIL AND STRONG WIND HAZARDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
BGM
WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 12:29 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
129 PM EDT SUN JUN 22 2008
CTZ001-221815-
NORTHERN LITCHFIELD CT-
129 PM EDT SUN JUN 22 2008
...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY...
AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR CORNWALL BRIDGE...OR ABOUT 14
MILES WEST OF TORRINGTON...AND MOVING NORTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
FALLS VILLAGE BY 150 PM EDT
NORFOLK...CANAAN AND EDDY FIELD BY 205 PM EDT
NORFOLK BY 210 PM EDT
IN ADDITION TO HEAVY RAIN...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
BGM
WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 12:56 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
156 PM EDT SUN JUN 22 2008
CTZ001-MAZ001-025-NYZ061-221830-
EASTERN COLUMBIA NY-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
NORTHERN LITCHFIELD CT-
156 PM EDT SUN JUN 22 2008
...A STRONG THUNDERSTORM IN COLUMBIA...BERKSHIRE AND LITCHFIELD
COUNTIES...
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH. THIS STORM WAS LOCATED NEAR SHEFFIELD...OR ABOUT 7
MILES SOUTHWEST OF GREAT BARRINGTON...AND MOVING NORTHEAST AT 28 MPH.
THE THUNDERSTORM WILL BE NEAR...
GREAT BARRINGTON BY 205 PM EDT
HOUSATONIC BY 215 PM EDT
LEE BY 225 PM EDT
LENOX BY 230 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
HWJIV
Special weather statement, Jun 22, 1:02 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
202 PM EDT SUN JUN 22 2008
NYZ066-221830-
EASTERN DUTCHESS NY-
202 PM EDT SUN JUN 22 2008
...A STRONG THUNDERSTORM IN DUTCHESS COUNTY...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR MILLBROOK...OR ABOUT 15 MILES
NORTH OF PAWLING...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
AMENIA BY 215 PM EDT
MILLERTON BY 225 PM EDT
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
BGM
WWW.WEATHER.GOV/ALBANY
Thunderstorm Wind, Berkshire
- When
- June 22, 1:45 PM EST
- Where
- Berkshire County, 0.86 mi SE of Great Barrington
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 42.190, -73.360
Trees and wires were reported down in Great Barrington due to strong thunderstorm winds. One downed tree and wires trapped 2 people in their vehicle, as a tree fell outside of The Country Dining Room Antiques Store on Main Street. The tree snapped in half and knocked down a utility pole on Rosseter Street, downing live power lines and falling on top of the vehicle, trapping a woman and her husband inside.
The woman sustained a broken neck, and may be permanently paralyzed.
Thunderstorm Wind, Berkshire
- When
- June 22, 1:55 PM EST
- Where
- Berkshire County, 1.72 mi SE of Pittsfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.430, -73.230
Numerous trees and wires were reported down approximately 2 miles southeast of Pittsfield due to strong thunderstorm winds.
Hail, Berkshire
- When
- June 23, 2:58 AM EST
- Where
- Berkshire County, 0.51 mi W of North Otis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.230, -73.110
Quarter size hail was reported in North Otis during a thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Florida, June 22 to 24, 20081 death · 3 injured · $41,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, June 22, 20081 death · $38,000 · 1 in hail · 9 events
- Hail and Lightning Strike in Indiana, June 22, 2008$1.0 million · 1.75 in hail · 17 events
- Hail in Ohio, June 22, 2008$200,000 · 1.75 in hail · 49 events
- Hail and Damaging Winds in Georgia, June 22, 2008$1.0 million · 1.75 in hail · 8 events
- Hail in West Virginia, June 22, 2008$115,000 · 2 in hail · 45 events
- Tornado and Flash Flood in Michigan, June 22 to 23, 2008$150,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, June 22, 2008$350,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 22, 2008$209,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Virginia, June 22, 2008$15,000 · 1.75 in hail · 64 events
- Lightning Strike in New York, June 22, 2008$200,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 22, 2008$50,000 · 1 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116120, 116122, 116123.